MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR CATHETER/INTRODUCER COMBO SYSTEM; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR CATHETER/INTRODUCER COMBO SYSTEM; CATHETER, FLOW DIRECTED
Model Number C146F7
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there is some type of a metal piece on this catheter close to the the proximal port that is coming off.This short piece of metal became dislodged and was moving under fluoro.The catheter was then removed and cut open, and the same type of wire material was removed.There is no patient injury reported.
 
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot not be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming with the evaluation when it is available.The udi number for this device is: (b)(4).
 
Additional Manufacturer Narrative
One c146f7 with monoject limited volume syringe was recieved for evaluation.Catheter body was received in three pieces with a black rod.Catheter was cut at 29cm and 30cm from catheter tip.The reported event of component coming off was unable to be confirmed.Per description of event, "the catheter was then removed and cut open, and the same type of wire material was removed." as received, catheter was cut at 29cm and 30cm from catheter tip and unknown black marker closed to the proximal port was also returned.The edges at the cuts appeared to match.The findings were aligned to customer photo.Per drawing 670674 rev.Al, rod-tantalum was used to plug proximal lumen at the lumen port.Adhesive material was visible on the rod.However, further evaluation regarding manufacturing non conformance will be conducted.A device history record review was completed and documented that device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
The product evaluation could not confirm since the catheter was returned cut at 29cm and 30cm.As per the image and the evaluation provided, the piece of metal is the "rod tantalum" (in: 400896004) that is part of the manufacturing process and is inserted inside the proximal injectate port.Since the device was returned cut, the allegation was unable to be confirmed.However, adhesive is applied to the plug (rod tantalum - in: 400896004), and then it is inserted from the wetted side towards the distal side of the proximal slot.The plug must be flush with the edge of the slot.There are multiple procedures in place to ensure that the plug is snug and not protruding the space.Then a second coat of adhesive is applied over the plug.The location is verified that the slot area does not have excess adhesive and that it does not cover the proximal part of the tube; and finally, it is verified that the "tantalum rods" in the npvc product remain in position.Based on the procedures, if the unit had a defect as rod tantalum detached or any cut, it would have been capture during these inspection processes.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.

Brand Name
CATHETER/INTRODUCER COMBO SYSTEM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
MDR Report Key12921381
Report Number2015691-2021-06637
Device Sequence Number12007772
Product Code DYG
UDI-Device Identifier00690103153132
UDI-Public(01)00690103153132(17)231015(11)211015(10)64007718
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K001063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/15/2023
Device Model NumberC146F7
Device Catalogue NumberC146F7
Device Lot Number64007718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer12/08/2021
01/27/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date12/22/2021
02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown